Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 14, 2018, 6:39 PM CDT for Morgan County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2018, 6:39 PM CDT (23:39 UTC)
- Expired
- May 14, 2018, 7:09 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:05 PM CDT, 34 minutes earlier.
Area forecast discussion, May 14, 6:05 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Springfield MO 605 PM CDT Mon May 14 2018 .SHORT TERM...(This evening through Tonight) Scattered thunderstorms developed this afternoon across west central and central Missouri. This airmass contained up to 3000 j/kg of mixed layer cape. Deep shear was on the marginal side, however, this cape / shear combination should be sufficient to produce a few organized thunderstorms late this afternoon and evening. A Severe Thunderstorm Watch has been posted for areas along and north of a line from Columbus, Kansas to Rolla, Missouri. This activity was forced by an upper level shortwave trough that was centered directly over the state of Missouri today. For tonight, scattered thunderstorms will continue as the airmass remains unstable. The shortwave will be exiting, however, it's possible that outflow from storms in northeast Kansas forces scattered coverage tonights. So will need to monitor for the risk of a large line segment. .LONG TERM...(Tuesday through Monday) Models are suggesting the possibility of a stalled out outflow boundary across southern Missouri tomorrow, that triggers another round of afternoon convection. Shear remains weak, but given the instability, we won't rule out a rogue wind report or two. Similar conditions are expected on Thursday, as the GFS depicts a stalled out synoptic cold front over southern Missouri that will once again trigger scattered convection within a weakly sheared airmass. Building mid level heights and an increasingly capped airmass will limit convective potential on Friday. Look for afternoon highs to reach the 80s on a daily basis through Friday. Saturday also looks dry, however, by Saturday night and Sunday, a weak zone of baroclinicity slides underneath the weak southwest flow aloft and brings additional rain chances to the Ozarks. Shear could be a bit stronger on Sunday, bringing some organization to the storms. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 602 PM CDT Mon May 14 2018 Convection slow to move early this evening and have it mainly affecting the JLN terminal later in the evening. Will have to monitor trends for potentially adding SGF into the mix if storms in Vernon and Barton hold together. Outside of the convection, will maintain VFR with mainly cirrus shield from convection. Convective cells would drop into MVFR category and possibly a brief IFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Lindenberg
Hazardous weather outlook, May 14, 5:26 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 526 PM CDT Mon May 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 526 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms are possible this afternoon and this evening over areas along and north of a line from Columbus Kansas to Rolla Missouri. Damaging wind gusts will be the primary risk with the most intense thunderstorms. However, large hail up to the size of quarters will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorm chances will then occur through the remainder of the week. At this time lightning looks to be the main risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, May 14, 4:56 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL MACKS CREEK 37.97N 92.95W
05/14/2018 E1.25 INCH CAMDEN MO TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.
&&
MGSpecial weather statement, May 14, 5:24 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
524 PM CDT MON MAY 14 2018
MOZ058-071-142315-
Maries MO-Phelps MO-
524 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND NORTHERN PHELPS
COUNTIES UNTIL 615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dixon, or 15 miles north of Waynesville, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rolla... St. James...
Belle... Doolittle...
Vienna... Brinktown...
Northwye... Vichy...
This includes Interstate 44 near mile marker 175, and between mile
markers 187 and 193.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and east central Missouri.
LAT...LON 3798 9163 3793 9202 3801 9203 3801 9214
3802 9218 3812 9218 3829 9190 3829 9166
TIME...MOT...LOC 2224Z 244DEG 24KT 3804 9212
WiseLocal storm report, May 14, 5:46 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 1 E ROACH 37.99N 92.82W
05/14/2018 E0.88 INCH CAMDEN MO PUBLIC
&&
MGLocal storm report, May 14, 6:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 3 W MILO 37.76N 94.36W
05/14/2018 E1.00 INCH VERNON MO PUBLIC
NICKEL TO QUARTER SIZE REPORTED AT A FARM
BUSINESS ALONG SUMMER ROAD AND A LARGE OAK
TREE BLOWN DOWN.
&&
MGSpecial weather statement, May 14, 6:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
625 PM CDT MON MAY 14 2018
MOZ055-056-150015-
Benton MO-Morgan MO-
625 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON AND MORGAN
COUNTIES UNTIL 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithton to near Lincoln. Movement was
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Versailles... Lincoln...
Cole Camp... Stover...
Barnett... Syracuse...
Ionia... Palo Pinto...
Mora... Florence...
Crockerville...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3843 9263 3837 9264
3838 9348 3851 9337 3851 9330 3854 9329
3853 9307 3869 9306
TIME...MOT...LOC 2325Z 273DEG 32KT 3877 9311 3844 9338
WiseLocal storm report, May 14, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 S FORT SCOTT 37.82N 94.70W
05/14/2018 E1.00 INCH BOURBON KS PUBLIC
SOCIAL MEDIA VIDEO SHOWING NICKEL TO QUARTER
SIZE HAIL.
&&
MGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:10 PM CDT | Special Weather Statement | SGF | Benton | 50 min |
| May 14, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 51 min |
| May 14, 1:58 PM CDT | Special Weather Statement | SGF | St. Clair | 47 min |
| May 14, 2:37 PM CDT | Special Weather Statement | SGF | Miller | 38 min |
| May 14, 3:28 PM CDT | Special Weather Statement | SGF | Morgan | 47 min |
| May 14, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 51 min |
| May 14, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 50 min |
| May 14, 4:34 PM CDT | Special Weather Statement | SGF | Camden, Miller | 56 min |
| May 14, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 42 min |
| May 14, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 47 min |
| May 14, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 68 min |
| May 14, 5:24 PM CDT | Special Weather Statement | SGF | Maries | 51 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 62 min |
| May 14, 5:53 PM CDT | Areal Flood Advisory | SGF | Camden | 6 hr |
| May 14, 6:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 57 min |
| May 14, 6:25 PM CDT | Special Weather Statement | SGF | Morgan | 50 min |
| May 14, 4:21 PM CDT | Special Weather Statement | SGF | Bourbon | 54 min |
| May 14, 4:23 PM CDT | Special Weather Statement | SGF | Bourbon | 67 min |
| May 14, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.